MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RADIOLUCENT AIMING ARM FOR ANTEGRADE STANDARD LOCKING; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RADIOLUCENT AIMING ARM FOR ANTEGRADE STANDARD LOCKING; ROD,FIXATION,INTRAMEDULLARY
Model Number 03.010.480
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: device was used for treatment, not diagnosis.No patient information available for reporting.(b)(4).Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure for fixation of retrograde/antegrade femoral nail on (b)(6) 2018, the cannula sleeve in a radiolucent aiming arm for antegrade standard locking was not getting lined up with the nail.The aiming arm was hitting the nail, instead of going through the locking hole in the nail.A free hand drill was used in place of radiolucent aiming arm for antegrade standard locking for completing the surgery.There was a surgical delay of 25 minutes.The surgery was completed with the patient in stable condition.Concomitant devices reported: unk - nails: rafn (part # unknown, lot # unknown, qty # unknown).(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part was received for investigation.A device history record (dhr) review was performed for part number: 03.010.480, synthes lot number: t112625, release to warehouse date: 09-mar-2015, manufacture site: tuttlingen, part expiration date: n/a: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was performed.The returned 3+ year old aiming arm was received at customer quality (cq) with minor wear but nothing that would affect functionality was observed.The reported complaint condition was not able to be replicated at customer quality (cq) via functional test because the remaining devices used in the construct were not returned.Aiming arm assembly drawing se_413428 made to revision c through current revision e and aiming arm body component drawing se_413424 made to revision e through current revision g were reviewed during this investigation.No product design issues or discrepancies were observed.This aiming arm is a reusable instrument in the titanium cannulated/retrograde/antegrade femoral nail (rafn) system and used specifically when radiolucent instrumentation is desired.This aiming arm is used for the antegrade locking option and attached directly to the insertion handle.The two static and one dynamic holes on the returned aiming arm were measured at cq and ranged from ø12.00mm - ø12.02mm (best fit gauge pin gp29) which is within specification of ø12.0mm +0.036/-0.0mm per aiming arm body component drawing se_413424 made to revision e.Review of the device history record of tuttlingen showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.A defintive root cause for this complaint could not be determined for the returned 3+ year old aiming arm based on the provided details.It is possible that patient anatomy or unknown intraoperative conditions contributed to the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Date of report /date rec¿d by mfr : it was previously reported on mwr-(b)(4) that the date of the report and date received by manufacturer was reported incorrectly as 2/5/2018.The correct date for both fields is 2/3/2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RADIOLUCENT AIMING ARM FOR ANTEGRADE STANDARD LOCKING
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7303985
Report Number2939274-2018-50811
Device Sequence Number11094910
Product Code HSB
UDI-Device Identifier10886982068989
UDI-Public(01)10886982068989(10)T112625
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.480
Device Catalogue Number03.010.480
Device Lot NumberT112625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2018
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1